Illinois, 2010

Strong Wind in Illinois, March 11, 2010

March 11, 2010 · NWS LOT · 1 event in 1 county or zone

Strong winds developed behind a line of thunderstorms that moved across parts of central Illinois during the morning hours of March 11th. A large tree was blown down onto a house in Pontiac damaging the roof and part of one wall.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong winds developed behind a line of thunderstorms that moved across parts of central Illinois during the morning hours of March 11th. A large tree was blown down onto a house in Pontiac damaging the roof and part of one wall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 11, 5:37 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 11, 5:37 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 AM CST THU MAR 11 2010

.DISCUSSION...
340 AM CST

ACTIVE WEATHER PATTERN TO CONTINUE TODAY WITH MAIN FORECAST FOCUS ON
CONVECTIVE POTENTIAL LATER THIS AFTERNOON...HYDROLOGIC ISSUES WITH
ADDITIONAL RAIN AND RUNOFF FROM SNOWMELT AFFECTING AREA RIVERS...AND
THEN THE POTENTIAL FOR ADDITIONAL RAINFALL FRIDAY INTO SATURDAY
NIGHT.

SFC ANALYSIS AT 08Z THIS MORNING INDICATING WEAK SFC WARM FRONT
POSITIONED APPROXIMATELY FROM WEST CENTRAL ILLINOIS EXTENDING
NORTHEAST INTO THE FAR SOUTHERN SUBURBS OF CHICAGO. NORTH OF THIS
FRONT DID HAVE SOME LOWER VSBYS REPORTED AT UGN LAST EVENING WITH
SOUTHEAST WINDS OFF THE LAKE AND COLDER SFC TEMPS IN THE UPPER 30S
TO LOWER 40S. VSBYS HAVE BEEN ON AN IMPROVING TREND OVER PAST FEW
HOURS...AND IN THE 05Z-07Z TIMEFRAME EVEN SAW THESE VIS
IMPROVEMENTS OVER PORTIONS OF SOUTHEAST WISCONSIN...BUT LATEST
OBSERVATIONS INDICATE KENW BACK DOWN TO 1/2SM. GIVEN THESE LOWER
TRENDS ONCE AGAIN IN SOUTHEAST WISCONSIN...HAVE SOME HESITATION OF
CANCELLING THE DENSE FOG ADVISORY FOR MCHENRY/LAKE COUNTIES WHICH
IS SET TO EXPIRE AT 15Z. WILL MONITOR FOR TRENDS OVER NEXT
HOUR...BUT CURRENT THINKING IS THAT IT IS PROBABLY WISER TO ALLOW
THIS ADVISORY TO RUN THROUGH 15Z.

REGIONAL RADAR MOSAIC EARLY THIS MORNING INDICATING LARGE AREA OF
RAIN EXTENDING FROM SOUTHEAST IOWA INTO THE MID MS RIVER VALLEY.
WELL DEFINED UPPER LEVEL SHORT WAVE TROUGH ACROSS NORTHERN MISSOURI
INTO WEST CENTRAL ILLINOIS WILL ROTATE CYCLONICALLY BACK TO THE
NORTHWEST AROUND PARENT UPPER LOW ACROSS NORTHWEST MISSOURI WHICH
WILL ALLOW RAIN AND SOME EMBEDDED THUNDER TO LIFT NORTHWARD
THROUGH APPROXIMATELY SOUTHWESTERN HALF OF CWA EARLY THIS
MORNING...AND THEN ACROSS REMAINDER OF NORTHEAST
ILLINOIS/NORTHWEST INDIANA LATE THIS MORNING INTO THIS AFTERNOON.
BETTER POTENTIAL OF THUNDER THIS MORNING WILL LIKELY REMAIN ACROSS
WESTERN HALF OF AREA OUT TOWARD INTERSTATE 39 CORRIDOR WHERE WEAK
INSTABILITY AXIS WILL BE RESIDING. SYSTEM WILL BECOME VERTICALLY
STACKED TODAY...WITH SFC OCCLUDED FRONT PERHAPS WITH A SLIGHTLY
SLOWER PROGRESSION IN LATEST NAM/GFS GUIDANCE...ONLY REACHING INTO
FAR SOUTHWEST PORTIONS OF FORECAST AREA BY LATE THIS AFTERNOON.
INSPECTION OF WATER VAPOR IMAGERY EARLY THIS MORNING DOES SUGGEST
ANOTHER UPSTREAM IMPULSE THAT WILL NEED WATCHING TRACKING THROUGH
THE SOUTHERN PLAINS THAT SHOULD PUSH INTO CENTRAL ILLINOIS LATE
THIS AFTERNOON/EARLY THIS EVENING. IN TERMS OF SEVERE THREAT...IT
STILL APPEARS THIS BOUNDARY WILL SERVE AS THE MAIN FOCUS FOR ANY
POTENTIAL THREAT. WITH SKINNY CAPE PROFILE...THERE WILL BE A HIGH
SENSITIVITY TO THERMODYNAMICS IN THE LOWEST LEVELS...AND OF COURSE
A POTENTIAL OF MORE SFC BASED INSTABILITY IF SOME SUN CAN BE
REALIZED THIS AFTERNOON WITH DRIER MID LEVEL PUNCH WORKING INTO
WESTERN PORTIONS OF THE AREA. SLIGHTLY BACKED LOW LEVEL FLOW
WILL LIKELY EXIST JUST TO THE EAST OF SFC OCCLUDED FRONT THIS
AFTERNOON. HOWEVER...MORE PRONOUNCED SHEAR PROFILE WILL LIKELY
EXIST THIS MORNING INTO EARLY THIS AFTERNOON...AND DOES APPEAR TO
SLACKEN OFF A BUT DURING MAX INSTABILITY WHICH IS ONE FACTOR
LIMITING SEVERE THREAT. STILL CANNOT COMPLETELY RULE OUT BRIEF
TORNADO THREAT GIVEN ABOVE FACTORS...BUT THREAT DOES APPEAR TO BE
LOWER END AT THIS TIME AND IN HWO WILL PROBABLY JUST LIMIT MENTION
TO SMALL HAIL THREAT ACROSS THE AREA.  ALSO POSSIBLY SOME ISOLATED
GUSTINESS WITH CONVECTION THIS AFTERNOON IF SURFACE BASED
INSTABILITY CAN BE REALIZED ACROSS SOUTHERN PORTIONS OF CWA. DID
KEEP IDEA OF THUNDER MENTION FOR EASTERN HALF OF AREA GOING INTO
THIS EVENING WITH NORTHWEST TO SOUTHEAST INSTABILITY AXIS SHIFTING
EASTWARD. IN TERMS OF TEMPERATURES TODAY...MADE ONLY VERY MINIMAL
TWEAKS TO INHERITED TEMPS...WITH MID TO UPPER 50S NORTH TO LOWER
TO MID 60S SOUTH. A COUPLE OF CAVEATS...THE FIRST BEING THE
CONTINUED SLIGHTLY COOLER LAKE SIDE TEMPERATURES ACROSS NORTHERN
CHICAGO SUBURB NORTHSHORE AREAS...AND IF SOME SUN IS REALIZED
ACROSS FAR SOUTHWEST...COULD SEE FAIRLY NARROW AXIS OF EVEN WARMER
SFC TEMPS JUST AHEAD OF THE OCCLUDED BOUNDARY.

IN TERMS OF HYDROLOGY...SITUATION TODAY AND TONIGHT IS COMPLICATED
BY THE LIKELY NONUNIFORM PRECIPITATION DISTRIBUTION DUE TO
CONVECTIVE NATURE OF PRECIP ESPECIALLY LATER TODAY. STILL APPEARS
GREATEST THREAT AREA FOR RIVER FLOODING NEXT FEW DAYS WILL BE AREAS
WHICH HAVE EXPERIENCED GREATER RUNOFF DUE TO RECENT
SNOWMELT...ACROSS THE UPPER ROCK...FOX...AND DES PLAINES
WATERSHEDS. AFTER INITIAL RAIN BAND MOVES THROUGH THIS MORNING WITH
THE STRONGEST SYNOPTIC FORCING ACROSS THESE WATERSHEDS...THE
CONFIDENCE IN HEAVIER CONVECTIVE PRECIPITATION THIS AFTERNOON IS
MUCH LOWER ACROSS THESE AREAS. THEREFORE...HAVE HELD OFF ON ANY
FLOOD HEADLINES AT THIS TIME...AND WILL CONTINUE TO COVER THE
THREAT IN THE RIVER FLOOD WARNINGS THAT ARE CURRENTLY IN EFFECT.

FOR LATER THIS EVENING...DRY SLOT EXPECTED TO OVERSPREAD THE
AREA...WITH MAIN PRECIP FOCUS SHIFTING NORTH AND EAST OF THE AREA
WITH MOISTURE BECOMING MORE SHALLOW ONCE AGAIN. WEAK SFC RIDGING
WILL BUILD INTO THE AREA BEHIND OCCLUDED FRONT TONIGHT ALLOWING FOR
WEAK LOW LEVEL WIND PROFILE. PLENTY OF LOW LEVEL MOISTURE LIKELY
LINGERING AND FOG WILL ONCE AGAIN BE POSSIBLE. DID ADD THIS INTO
THE FORECAST FOR OVERNIGHT HOURS BUT HELD OFF ON DENSE FOG MENTION
AT THIS TIME.

AN UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND...AS YET
ANOTHER SHORT WAVE ACROSS FOUR CORNERS REGION WILL GET INGESTED INTO
UPPER LOW AND WRAP BACK INTO THE AREA. TOUGH TO EXACTLY PINPOINT
EXACT TRACK OF THIS DISTURBANCE...BUT MUCH OF FRIDAY COULD
ACTUALLY BE DRY BEFORE THIS FORCING WRAPS BACK INTO THE AREA LATE
IN THE DAY OR EARLY EVENING. RAIN BECOMES MORE LIKELY AGAIN LATER
FRIDAY INTO AT LEAST SATURDAY NIGHT AS UPPER LOW WOBBLES ACROSS
THE AREA WITH ADDITIONAL VORTS WRAPPING BACK INTO NORTHERN
ILLINOIS. SOME DECENT MOISTURE ADVECTION WILL ACCOMPANY THESE
WAVES AND COULD LEAD TO SOME HEALTHY TOTAL RAINFALL AMOUNTS FOR
FRI-SAT...POSSIBLY IN EXCESS OF HALF AN INCH...SO WILL HAVE TO
MONITOR THIS PERIOD FOR ADDITIONAL RIVER FLOODING THREATS. UPPER
LOW TO FINALLY MOVE OUT OF THE AREA SUNDAY WITH UPPER RIDGING
BUILDING ACROSS UPPER MIDWEST INTO NORTHERN GREAT LAKES PROVIDING
SOME DRY WEATHER FOR LATE WEEKEND/EARLY NEXT WEEK. THE GOOD NEWS
IS THAT THIS RIDGING BUILDING IN FOR MIDDLE OF NEXT WEEK SHOULD
PREVENT ANY SIGNIFICANT COLD AIR INTRUSIONS AND KEEP TEMPERATURES
AT OR ABOVE NORMAL.

MARSILI

&&

.AVIATION...

1200 UTC TAFS...

TIMING OF PRECIP BANDS AND THUNDER POTENTIAL MAIN FOCUS OF AVIATION
FORECAST THIS MORNING...ALONG WITH EFFECTS ON CEILING AND VIS.

SFC LOW OVER SOUTH CENTRAL IA EARLY THIS MORNING...WITH ONE WARM
FRONT EXTENDING EAST ALONG IL/WI BORDER. SECOND SFC WARM FRONT
LIFTING ACROSS CENTRAL IL AT THIS HOUR...IN ASSOCIATION WITH STRONG
MID LEVEL WAVE WRAPPING NORTH ACROSS MISSISSIPPI VALLEY AROUND EAST
SIDE OF UPPER LOW. TERMINALS HAVE BEEN ENJOYING LIFE IN THE WARM
SECTOR OVERNIGHT...WITH FOG AND LOW CEILINGS CONFINED TO AREAS NORTH
OF WARM FRONT ALONG WI BORDER. SFC PRESSURE FALLS ASSOCIATED WITH
MID LEVEL WAVE EXPECTED TO MAINTAIN SOUTHEAST LOW LEVEL WINDS ACROSS
TAF SITES THIS MORNING...KEEPING LIFR CONDITIONS NORTH OF THE
FORECAST AREA. BAND OF CONVECTIVE SHOWERS/THUNDERSTORMS PUSHING
NORTH WITH SECOND WARM FRONT HOWEVER...AND THESE EXPECTED TO MOVE
INTO THE TERMINALS IN THE NEXT COUPLE OF HOURS. NARROW PLUME OF
STEEP MID LEVEL LAPSE RATES/INSTABILITY WITH APPROACHING PRECIP BAND
IS PROGGED TO WEAKEN AS IT LIFTS NORTH...THOUGH EXPECT THERE MAY
INDEED BE SOME EMBEDDED THUNDER ACROSS TERMINALS THIS MORNING. SOME
WEAKENING OF RADAR RETURNS NOTED ACROSS NORTHERNMOST CELLS SO HAVE
LIMITED TAF MENTION TO CB CLOUD REFERENCE AT THIS TIME.

APPEARS THERE WILL BE SOMEWHAT OF A BREAK BY EARLY AFTERNOON AS
INITIAL WAVE LIFTS NORTH. GUIDANCE CONSISTENT IN CONTINUING TO LIFT
SERIES OF VORT LOBES NORTH INTO THIS EVENING HOWEVER...AND WITH
MOIST LOW LEVELS AND CONDITIONALLY UNSTABLE CONDITIONS IN VICINITY
OF APPROACHING WARM/OCCLUDED FRONT LATER THIS AFTERNOON AND
EVENING HAVE MAINTAINED A VCTS MENTION WITH ANOTHER ROUND OF
SHOWERS LATE AFTERNOON/EVENING.

MINOR CONCERN AT THIS DISTANCE IS POTENTIAL FOR FOG TO DEVELOP
TONIGHT IN WEAK/BAGGY GRADIENT IN VICINITY OF OCCLUSION. HAVE
INDICATED MVFR RESTRICTION FOR NOW...BUT MORE DETAIL CAN BE ADDED
LATER. WINDS EXPECTED TO REMAIN SOUTHEAST FOR DURATION. SOME
GUSTINESS NEAR 20 KTS POSSIBLE AT TIMES LATER THIS
MORNING/AFTERNOON...LIKELY MODULATED BY CONVECTIVE SHOWERS.

RATZER

&&

.MARINE...
255 AM CST

NOT MUCH CHANGE IN MARINE CONCERNS FOR THIS FORECAST PERIOD. LOW
PRESSURE LIFTING FROM MISSOURI IN TO IOWA TODAY AND DEEPENING
SLIGHTLY WILL TIGHTEN GRADIENT AND INCREASE EAST/NORTHEAST WINDS
ACROSS LAKE TODAY...BEFORE LOW WEAKENS/FILLS AND ALLOWS GRADIENT
TO RELAX ACROSS THE SOUTHERN PARTS OF THE LAKE TONIGHT. WEAKENING
LOW THEN GETS ABSORBED BY NEW AREA OF LOW PRESSURE DEVELOPING OVER
OHIO VALLEY ON FRIDAY...WITH NEW CENTER FORMING ACROSS EAST
CENTRAL IL/IN BY FRIDAY EVENING. THIS WILL SET UP RATHER PROLONGED
PERIOD OF EAST/NORTHEAST FLOW WITH STRONGEST GRADIENT GENERALLY
ACROSS NORTHERN 2/3 OF LAKE INTO THE WEEKEND. LOW WILL THEN PULL
OFF TO THE EAST ALLOWING WINDS TO DIMINISH GRADUALLY
SUNDAY/MONDAY. WHILE SOME GUSTS COULD APPROACH 30 KTS ON THE NORTH
END OF THE LAKE...OVERALL GUIDANCE CONTINUES TO SUPPORT MORE OF A
15-25 OR 20-25 KT SUSTAINED WIND FORECAST. NOT MUCH COLD AIR
COMING IN BEHIND DEPARTING LOW...WHICH ALSO FAVORS KEEPING 25 KTS
AT THIS TIME.

OTHER CONCERN HAS BEEN DENSE FOG ESPECIALLY OVER CENTRAL LAKE
MICHIGAN IN MOISTURE GRADIENT NORTH OF WARM FRONT. THIS LIKELY TO
REMAIN A PROBLEM THROUGH THIS MORNING...AND AGAIN TONIGHT...BEFORE
DRIER NORTHEAST FLOW REALLY TAKES HOLD ON FRIDAY.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY...ILZ005-ILZ006 UNTIL 9 AM THURSDAY.

IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Mar 11, 4:33 AM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 AM CST THU MAR 11 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
121045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
433 AM CST THU MAR 11 2010 /533 AM EST THU MAR 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SOME PATCHY FOG IS POSSIBLE THIS MORNING ACROSS FAR NORTHEAST
ILLINOIS. SOME LOCALLY DENSE FOG IS ALSO POSSIBLE THROUGH MID
MORNING.

AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS CENTRAL
ILLINOIS WILL LIFT NORTHWARD INTO NORTHERN ILLINOIS AND NORTHWEST
INDIANA THIS MORNING. NO SEVERE WEATHER IS EXPECTED.

A SURFACE FRONT IS EXPECTED TO MOVE INTO WEST CENTRAL ILLINOIS
THIS AFTERNOON...AND APPROACH NORTH CENTRAL ILLINOIS LATE THIS
AFTERNOON...AND THEN MOVE ACROSS FAR NORTHEAST ILLINOIS AND
NORTHWEST INDIANA EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS
MAY DEVELOP ALONG THE FRONT THIS AFTERNOON AND EARLY THIS
EVENING. A FEW OF THE STORMS MAY PRODUCE SOME SMALL HAIL. SOME
WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE...MAINLY SOUTH OF
INTERSTATE 80 WHERE THERE IS A GREATER POTENTIAL FOR NEAR SURFACE
BASED STORMS. WHILE THUNDERSTORMS ARE EXPECTED TO GENERALLY REMAIN
BELOW SEVERE LEVELS...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
THIS AFTERNOON ESPECIALLY SOUTH OF INTERSTATE 80.

RAINFALL AMOUNTS TODAY WILL VARY ACROSS THE AREA...ALTHOUGH SOME
HEAVIER RAIN AMOUNTS IN EXCESS OF A HALF AN INCH ARE POSSIBLE THIS
AFTERNOON INTO THIS EVENING WITH THE HEAVIER SHOWERS AND
THUNDERSTORMS. THIS NEW RAINFALL COMBINED WITH ELEVATED RIVER
LEVELS FROM RECENT SNOW MELT WILL RESULT IN THE POSSIBILITY OF SOME
FLOODING DEVELOPING ON AREA RIVERS OVER THE NEXT FEW
DAYS...PARTICULARLY ON THE DES PLAINES AND PECATONICA RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL UPPER LEVEL DISTURBANCES WILL BRING MORE RAIN TO THE
AREA FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THIS ADDITIONAL RAIN
COMBINED WITH RUNOFF FROM RECENT SNOWMELT WILL RESULT IN A
POTENTIAL OF SOME ADDITIONAL RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...AN ISOLATED SEVERE STORM IS POSSIBLE THIS AFTERNOON
MAINLY SOUTH OF INTERSTATE 80.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-121045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
433 AM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

SOME LOCALIZED DENSE FOG IS POSSIBLE EARLY THIS MORNING MAINLY
ACROSS THE FAR NORTHEAST ILLINOIS NEARSHORE WATERS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WAVES FOR SMALL CRAFT ARE POSSIBLE FOR THE ILLINOIS
NEARSHORE WATERS FRIDAY NIGHT INTO SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-121045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
433 AM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF DENSE FOG ARE POSSIBLE THIS MORNING.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE
MICHIGAN THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

In the hours before

Local storm report, Mar 11, 6:39 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 AM CST THU MAR 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     HAIL             4 WNW BOSWELL           40.54N 87.45W
03/11/2010  E0.25 INCH       BENTON             IN   CO-OP OBSERVER

&&

BN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Livingston

When
March 11, 6:45 AM CST to 8:00 AM CST
Where
Livingston forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221183.